Florida, 2012Damaging Winds and Heavy Rain in Florida, June 14 to 15, 2012
June 14 to 15, 2012 · NWS TAE · 9 events in 4 counties and zones
S. A weak surface low was located just offshore of the Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper level trough was present over the southeastern U.S. A weak surface low was located just offshore of the Florida panhandle. A mesoscale convective vort max was also in the area. SBCAPE values of 1500-2500 j/kg and delta thetae values of 25-35 contributed to several instances of severe storms with trees and power lines down across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 13, 8:25 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 8:25 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 PM EDT Wed Jun 13 2012
.Discussion...Other than a few small convective cells off to our
north in GA and off to our west in AL, it appears that most of the
showers and thunderstorms are basically done for the night over the
CWA. However, with the southward moving cells over GA not too far
away and some support from the Hi-Res Guidance, may hold on to 20%
PoPs over our northern GA counties until 06 UTC. Thereafter, will
only plan on keeping in 20% over the Coastal Waters from 06 to 12
UTC, with silent 10s over land. Otherwise, the current fcst looks in
very good shape, and will just merge in the latest observed winds
into the overnight fcst.
&&
.Aviation...[through 00z Friday]...
All of the terminals have basically been experiencing VFR for the
last 24 hours, and persistence will be guiding the TAFs tonight.
Once again, there is a low probability for some patchy fog tonight,
but only brief incursions of MVFR would be expected. All sites were
kept at VFR. For tomorrow, we may see some lower visibilities under
afternoon storms, but precise timing would be difficult at this
time. Therefore, all TAFs carry afternoon VCTS, and the outlook is
for a scattering of thunderstorms with MVFR nearby.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&
Gould/Lamers
Hazardous weather outlook, Jun 13, 9:49 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1049 PM EDT WED JUN 13 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-141200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1049 PM EDT WED JUN 13 2012 /949 PM CDT WED JUN 13 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED AFTERNOON AND EVENING STORMS ARE EXPECTED AGAIN
THURSDAY...BUT SEVERE STORMS APPEAR UNLIKELY. A DRYING TREND
BEHIND A COLD FRONT WILL KEEP THUNDERSTORM CHANCES LOW THROUGH
THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER/GOULD
Heavy Rain, Leon
- When
- June 14, 12:00 AM EST to June 15, 12:00 AM EST
- Where
- Leon County, 1.17 mi E of Macon Community Park
- Reported by
- NWS Employee
- Coordinates
- 30.487, -84.251
A retired nws employee measured a daily rainfall total of 4.26 inches on Hermitage Blvd.
Heavy Rain, Leon
- When
- June 14, 12:00 AM EST to 6:45 PM EST
- Where
- Leon County, 1.79 mi E of Macon Community Park
- Reported by
- Mesonet
- Coordinates
- 30.490, -84.240
A rainfall total of 4.30 inches was measured at the Wembley Way-Eastgate Northwest Florida Water Management District rain gauge.
Thunderstorm Wind, Gadsden
- When
- June 14, 12:20 PM EST
- Where
- Gadsden County, Havana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.620, -84.410
Four trees were blown down by downburst winds in Havana. Monetary damage was estimated.
Thunderstorm Wind, Washington
- When
- June 14, 3:25 PM CST
- Where
- Washington County, Gilberts Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.630, -85.490
Two trees were blown down near the Gilberts Mill area. Monetary damage was estimated.
Thunderstorm Wind, Washington
- When
- June 14, 3:30 PM CST
- Where
- Washington County, Chipley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.770, -85.530
Large tree limbs were blown down. The largest was about a foot in diameter and 20 feet long.
Thunderstorm Wind, Washington
- When
- June 14, 3:45 PM CST
- Where
- Washington County, 1 mi E of Wausau
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.630, -85.563
A pine tree was snapped about halfway up just east of Wausau.
Thunderstorm Wind, Washington
- When
- June 14, 4:05 PM CST
- Where
- Washington County, Caryville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.770, -85.810
Trees were blown into power lines in Caryville. Monetary damage was estimated.
Thunderstorm Wind, Walton
- When
- June 14, 4:25 PM CST
- Where
- Walton County, 0.47 mi NW of Darlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 30.945, -86.056
Trees were blown down on power lines along Highway 2 near Darlington. Monetary damage was estimated.
Thunderstorm Wind, Walton
- When
- June 14, 4:50 PM CST
- Where
- Walton County, 1.32 mi WSW of Eucheeanna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Trained Spotter
- Coordinates
- 30.630, -86.059
Two trees and three small limbs were blown down near Red Hill Bridge Road. Monetary damage was estimated.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Nebraska, June 14 to 15, 2012$7.7 million · 2.5 in hail · 48 events
- Flash Flooding and Hail in Minnesota, June 14 to 15, 2012$1.3 million · 1.25 in hail · 80 events
- Rip Current in Texas, June 14, 20121 death · 1 event
- Flooding and Dust Storm in Texas, June 14 to 15, 2012$443,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Texas, June 14, 2012$201,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 14, 2012$70,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Minnesota, June 14, 2012$65,000 · 1.25 in hail · 11 events
- Flash Flooding and Hail in Tennessee, June 14, 2012$54,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Georgia, June 14, 2012$70,000 · 1 in hail · 5 events
- Flash Flood and Hail in Wisconsin, June 14, 2012$50,000 · 1 in hail · 8 events
- Damaging Winds in Florida, June 14, 2012$55,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 14, 2012$41,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376693, 376697, 377004, 377005, 377006, 377007, 377008, 377009, 377010.